penguin03216 karma2020-08-29 18:37:13 UTC
Hello, I had ALL in 2015 and received a transplant from my sister in 2016. I got acute gvhd and then chronic in various forms (skin tightening / fascia tightening, red itchy skin, some gut which manifested as appetite loss / weight loss, etc..) Ended up on steroids too long and had 2 hip replacements and a knee replacement and still not very mobile and continuing to battle the tight skin.
Please go over with your doctors any ways you can to mitigate gvhd and steroid use. I got horrible avascular necrosis (loss of blood to joints from steroid which kills your joints), while returning to school and now I am pretty much permanently disabled and it's been tough to do anything besides be at home. Gvhd is manageable, however damage from long term steroid use is a lot worse in my experience and I recommend you go over your doctor's plan of steroid use with them thoroughly or get a specialist in endocrinolgy involved so they do it right and minimize your chance of avascular necrosis.
I was so close to being like OP, doing electrical engineering, returning to school, but I just got destroyed by the steroid use unfortunately but this of course is avoidable!
View HistoryShare Link
penguin0323 karma2019-02-19 18:11:12 UTC
Hello, BMT recipient here from my sister. Thanks for saving lives!
Not sure if you can answer this, but did any of the recipients develop Graft Versus Host Disease? Acute is not so bad and treatable, however I developed the chronic version (cGVHD), and it's not a lot of fun. I am curious if you have heard of it and if they talked about it at all?
penguin0321 karma2019-01-29 17:24:46 UTC
Hi, I am having trouble forming a good question to ask but I wonder, have your studies lead you into learning about graft versus host disease? I feel like I traded one horrible condition (Leukemia) for another, though I am glad to be alive! Any experience or new break throughs coming around for GVHD? Mine started out as a skin rash and now seems to manifest as a symptom of all kinds of different auto-immune diseases.
I've been trying biologics like Jakafi and Imbuvica, ECP )photopheresis), and other immunosupressants with not too great success. Prednisone side effects have started to catch up with me :(
Copyright © 2014 BestofAMA.com, All rights reserved.
reddit has not approved or endorsed BestofAMA, reddit design elements are trademarks of reddit inc.